# SDR 2007FA0000492

- Difficulty date: May 31, 2007
- Submitted: May 31, 2007
- Operation: General aviation
- Aircraft: N9875F
- Make and model: Cessna 182S
- Aircraft serial: 18280141
- Engine: Lyc IO540*
- System (JASC): 5753 · Trailing Edge Flaps
- Part: Bellcrank
- Part number: 07620382
- Condition: Broken
- Location: Te Flaps
- Part time: 1,056 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL INSPECTION, IT WAS NOTED THAT THE (BELLCRANK ASSY) ON THE FLAP FEEDBACK LEVER, BEHIND THE INSTRUMENT PANEL, WAS BROKEN IN TWO, IT CONSIST OF A PLASTIC BLOCK WITH A SLOT IN IT WHICH MOVES THE MICROSWITCH ASSY TO ACTIVATE, OR DEACTIVATE THE FLAP DRIVE MOTOR. THE BLOCK IS ATTACHED WITH 2 RIVETS OF SOME TYPE. THE END OF THE BLOCK IS CRACKED COMPLETELY THROUGH ALLOWING SEPARATION OF THE UPPER AND LOWER HALVES. THIS ALSO STRESSED THE ATTACHING RIVETS CAUSING CRACKS, AND EXCESSIVE MOVEMENT.  (PICS ARE AVAILABLE)  IF PART COMPLETELY FAILED IT COULD ALLOW COMPLETE UNCOMMANDED FLAP DEPLOYMENT OR INABILITY TO RETRACT FLAPS, SUCH AS A BALKED LANDING.
